Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
teacher217

Red marks from antibiotics or sulfur?

Hi there! Thanks for taking the time to respond to my posting.

I am 26, got acne for the first time midsummer. It has been devistating and life changing.. to be completely honest.

anyway, i am starting accutane in 4 weeks...but right now i am on amoxicillin, aczone, ziana, and sulfur pads. something in my current regimen has left my fair white skin with serious hyperpigmentation. it was never a problem with pimples in the past. even the TEENIEST pimple gets hyperpigmentation that lasts for weeks or more

Which prodoct (or combo) is likely causing this? and if i discontinue, will my skin go back to its normal healing ways..

thanks again! :ninja:

Share this post


Link to post
Share on other sites

hmm this is weird, i'm currently on doxycycline antibiotics, and every bit of acne i get leaves a brown hyperpigmentation mark after it fades.

I'm not sure if this is because of the antibiotics, because honestly i didn't really pay attention to hyperpigmenation before, i was just worried about the existing acne. Now that i've been on the Regimen for a couple months (as well as antibiotics), i get less breakouts, however I am noticing that i do have a lot of leftover hyperpigmentation marks. This could be because of the antibiotics or the shitload of BP i put on my face day and night. I don't think there is any scientific proof that BP or antibiotics cause hyperpigmentation but I have noticed personally that since i've been using both i get hyperpigmenation really easily. yeah it sucks

Edited by rjhdsa

Share this post


Link to post
Share on other sites

It has been my experience that antibiotics and sulfur medications weakened my skins ability to heal normally. I have had acne since I was thirteen, (I'm now eighteen) and I never had hyperpigmentation until I was placed on antibiotics. I tried every kind of treatment there was, creams, pills, lasers, accutane; you name it, I've done it. Finally it was my senior year in high school and after my face was irreversibly damaged by red marks, I gave up. I said enough was enough, I stopped taking all medications, I stopped using all the creams, I stop the birth control they put me on to regulate my hormones, and one day all my acne just went away. Weird how that happens right? It's been eight months since I've stopped all acne treatment, and aside from the occasional pimple, my face has been acne free.

You mentioned that you were going on Accutane in four weeks and I speak from my own personal experience when I say that it was the WORST medication I could have ever taken for acne. I had constant migranes, body aches, and I lost nearly all sense of myself. I always felt odd when I took it, I seemed to lose my appetite, I just wasn't right. On top of all those side effects my acne got WORSE! And yes, my dermatologist had informed me prior to starting my Accutane regimen that all these symptoms were possible, and that the acne would get worse before it got better. She also said that Accutane would nearly erase my skin's ability to heal at a normal rate, and would cause everything to leave scars. Well I took all these warnings as just that, warnings. Empty words. Well they weren't, and I was soo shocked when I actually started experiencing the symptoms first-hand. My skin got so much worse, but the problem was, it never got better. After three and a half months on the treatment I refused to continue. My acne was ten times worse than it was when I started the medication, and my acne was getting infected. My skin was so dry that I looked like a reptile, I couldn't even wear makeup to cover it up because the makeup made the acne worse, and since my skin was so dry it would just flake and stick to the dry and cracked pieces of my face. After I stopped taking the Accutane, I sought a second opinion from a new dermatologist. She was shocked that my old dermatologist had continued to allow me to take the Accutane, she prescribed me a medication to clear up the infected sores, and gradually my face started to clear. As my face cleared, I realized that my first dermatologist was not kidding when she said that my skin would scar. Because even though my face was acne free, it was so red and scarred from the terrible acne I had during Accutane.

This was my personal experience with Accutane, I'm not saying it won't work for you but I know that when I first went on Accutane I scoured the internet for testimonials and other people's personal experiences with the medication. I hope this helps you in case you run into a similar situation.

As far as the red marks that were left on my face, it's been eight months and most of them have gradually faded. Although they're still visible, it's nothing compared to what they were months ago. Day by day they get better, I tried laser treatments which didn't work, but now I'm using a fading cream on them and they seem to disappear with time. I hope Accutane works for you! and if it doesn't I hope you find something that will work! I know how emotionally damaging acne can be but don't let it break your spirit, SOMETHING will work!

Share this post


Link to post
Share on other sites

thank you for both informative posts.

for the first reply, just so you know, i was also on doxycycline for about 2 months before the amoxicillin. so maybe thats what it is! my doctor actually told me to recently stoy taking the antibiotics, and that very well might be why.

for the second reply, im so sorry to hear about your accutane trouble. to be honest, i am on the fence still myself. to the naked eye, i have no raised pimples, just the hyperpigmentation imentioned earlier. however, ifyou press down onmy skin, you will feel old cysts that have been present for months still looming.

i am soooo oily, and i was hoping to dry out a bit. but ill def keep coming back to share what happens.

xo

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×